Louisiana, 2014Damaging Winds and Lightning Strike in Louisiana, June 24, 2014
June 24, 2014 · NWS LIX · 4 events in 3 counties and zones
A strong upper air disturbance moved across southeast Louisiana on the afternoon of the 24th. Thunderstorms associated with this disturbance produced several reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper air disturbance moved across southeast Louisiana on the afternoon of the 24th. Thunderstorms associated with this disturbance produced several reports of severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 24, 11:26 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 24, 11:26 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 PM CDT TUE JUN 24 2014
.AVIATION...
...18Z AVIATION DISCUSSION...
OVERALL...VFR CONDITIONS WILL BE THE RULE AT ALL OF THE TERMINALS
THROUGH THE FORECAST PERIOD. HOWEVER...SOME SCATTERED CONVECTION
WILL ONCE AGAIN DEVELOP AFTER 19Z. HAVE INCLUDED VCTS WORDING TO
REFLECT THIS RISK OF SCATTERED CONVECTION. IF AN INDIVIDUAL STORM
THREATENS A TERMINAL...AN AMENDMENT REFLECTING THE EXPECTED SHORT
TERM CONDITIONS WILL BE MADE. AT WORST...A PERIOD OF IFR VSBY
RESTRICTIONS AND STRONG GUSTY WINDS CAN BE EXPECTED WITH ANY
PASSING STORM. THE CONVECTIVE THREAT WILL GENERALLY COME TO AN END
BY 02Z AS DAYTIME HEATING WANES. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 88 69 89 / 20 60 20 60
BTR 73 90 73 91 / 20 60 30 60
ASD 73 90 73 90 / 20 60 30 50
MSY 76 90 76 89 / 20 60 30 50
GPT 76 90 74 90 / 20 50 30 50
PQL 73 92 72 91 / 20 50 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 24, 10:24 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 AM CDT TUE JUN 24 2014
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-250430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1124 AM CDT TUE JUN 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP DURING THE
AFTERNOON HOURS. THE ACTIVITY WILL DIMINISH TO ISOLATED COVERAGE
DURING THE EVENING HOURS. STRONG WIND GUSTS OF 40 TO 50
MPH...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL OF 1
TO 2 INCHES CAN BE EXPECTED WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS...ARE EXPECTED EACH DAY WITH THE GREATEST
COVERAGE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY. ALTHOUGH
WIDESPREAD ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED...A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
32
In the hours before
Special weather statement, Jun 24, 12:00 PM CST, 50 minutes before
LAZ046-047-241900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CDT TUE JUN 24 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WEST BATON
ROUGE PARISH...IBERVILLE PARISH...
AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF CATAHOULA...OR
ABOUT 11 MILES SOUTHWEST OF RAMAH...MOVING EAST AT 15 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...RAMAH...GROSSE TETE...PLAQUEMINE...BRUSLY AND ADDIS
HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Pointe Coupee
- When
- June 24, 12:50 PM CST
- Where
- Pointe Coupee County, 1.07 mi E of Kenmore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.502, -91.512
Trees were reported down on Highway 977 in Valverda.
Thunderstorm Wind, Pointe Coupee
- When
- June 24, 1:53 PM CST
- Where
- Pointe Coupee County, Innis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 30.870, -91.680
A tree fell on a house, and a roof was blown off of a mobile home in Innis.
Thunderstorm Wind, Tangipahoa
- When
- June 24, 3:12 PM CST
- Where
- Tangipahoa County, Kentwood
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 30.930, -90.520
Trees were blown down on several homes in Kentwood. Power lines were also knocked down. Two children were transported to local hospitals with injuries.
Lightning, Jefferson
- When
- June 24, 4:45 PM CST
- Where
- Jefferson County, 2.39 mi NNW of Metairie
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 30.012, -90.167
A local TV station relayed pictures of a fire triggered by a lightning strike at a home in the 3700 block of Rockford Heights. Time estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 24, 20142 deaths · $200,000 · 60 kt wind · 14 events
- Tornadoes and Flash Flooding in Indiana, June 24, 2014$1.5 million · EF1 · 8 events
- Flash Flooding and Damaging Winds in Texas, June 24, 2014$1.2 million · 56 kt wind · 11 events
- Flash Flooding in Ohio, June 24 to 25, 2014$995,000 · 2 events
- Flash Flooding and Flooding in Pennsylvania, June 24 to 25, 2014$346,000 · 74 kt wind · 16 events
- Flash Flooding in Minnesota, June 24, 2014$140,000 · 2 events
- Flooding and Damaging Wind in Ohio, June 24, 2014$103,000 · 50 kt wind · 5 events
- Flooding and Damaging Winds in Ohio, June 24, 2014$51,000 · 50 kt wind · 11 events
- Flash Flood and Hail in Colorado, June 24, 2014$15,000 · 2.5 in hail · 35 events
- Lightning Strikes in West Virginia, June 24, 2014$25,000 · 2 events
- Heavy Rain in Wisconsin, June 24, 2014$25,000 · 2 events
- Flash Flood and Hail in Kansas, June 24, 20141.75 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526972, 526974, 526975, 526981.